Alert archive / Arizona / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 25, NWS Flagstaff, AZ

July 19, 2005Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 19, 2005, 4:43 PM MST for Yavapai County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2005, 4:43 PM MST (23:43 UTC)
Expired
Jul 19, 2005, 5:15 PM MST
In force
32 min
Issued by
NWS Flagstaff, AZ
Area
Counties, with a storm outline in the text

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:45 PM MST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 19, 2:45 PM MST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST TUE JUL 19 2005

.SYNOPSIS...STRONG HIGH PRESSURE WILL REMAIN OVER THE SOUTHWEST FOR
THE NEXT FEW DAYS...WITH HOT TEMPERATURES CONTINUING. SOME LOCATIONS
WILL SEE RECORD HIGH TEMPERATURES WEDNESDAY. SCATTERED THUNDERSTORMS
WILL DEVELOP AGAIN WEDNESDAY AFTERNOON OVER THE HIGHER TERRAIN...
WITH ISOLATED STORMS SPREADING INTO THE LOWER TERRAIN BY MID
AFTERNOON. BY THURSDAY AND INTO THE WEEKEND...SHOWERS AND
THUNDERSTORMS WILL INCREASE AS MONSOONAL MOISTURE MOVES INTO
ARIZONA.
&&

.DISCUSSION...MID LEVEL RIDGE HAS SHIFTED SLIGHTLY NORTHWARD AND IS
LOCATED OVER THE NORTHERN THIRD OF ARIZONA THIS AFTERNOON. MOISTURE
FROM THE MOGOLLON RIM NORTHEASTWARD IS SIMILAR TO THAT OF
MONDAY...WHILE PRECIPITABLE WATER VALUES HAVE INCREASED OVER
NORTHERN GILA...YAVAPAI AND WESTERN COCONINO COUNTIES. SCATTERED
THUNDERSTORMS HAVE DEVELOPED OVER ALL OF THE HIGHER TERRAIN WITH THE
STRONGEST STORMS OVER THE MOGOLLON RIM AND NW COCONINO COUNTIES. THE
STEERING FLOW IS VERY WEAK OVER MOST OF THE CWA WITH THE EXCEPTION
OF EXTREME SOUTHERN SECTIONS. CAPE VALUES SOUTH OF THE RIM SHOULD BE
SUFFICIENT FOR SOME STRONG STORMS BY LATE AFTERNOON...WITH HIGH
WINDS AND MARGINALLY SEVERE HAIL THE MAIN THREATS. THE ONLY QUESTION
IS HOW FAR WEST IN YAVAPAI AND GILA COUNTIES STORMS WILL BE ABLE TO
FORM. OUTFLOW BOUNDARIES FROM THE WESTERN MOGOLLON RIM HAVE
STRUGGLED TO MAKE IT SOUTHWARD...LIMITING THE CHANCE OF INITIATION
OVER YAVAPAI COUNTY...BUT WILL STILL KEEP 20-30 POPS THERE THROUGH
THE EVENING. MUCH BETTER CHANCE OF INITIATION OVER GILA COUNTY
TONIGHT AS STORMS FLOW WESTWARD OFF THE WHITE MOUNTAINS.

A SIMILAR SITUATION IS EXPECTED FOR WEDNESDAY WITH LITTLE CHANGE IN
MOISTURE OR WIND FLOW REGIME. THE MID LEVEL RIDGE IS FORECAST TO
SHIFT NORTHEASTWARD INTO COLORADO BY THURSDAY AND INTO THE WEEKEND.
THIS WILL PLACE ARIZONA IN AN INCREASINGLY FAVORABLE WIND FLOW FOR
INCREASING MOISTURE FROM THE SOUTH AND EAST. THE REMNANTS OF
HURRICANE EMILY ARE FORECAST TO TRACK SOUTH OF THE STATE ACROSS
CENTRAL MEXICO LATE IN THE WEEK. THIS SHOULD STILL BE ENOUGH TO CAUSE
AN INCREASE IN MOISTURE OVER THE CWA BY FRIDAY THROUGH THE WEEKEND
AS SOUTHEAST FLOW WILL ADVECT SOME MOISTURE FROM NEAR THE SYSTEM
NORTHWARD. REGARDLESS OF THE REMNANTS...THE FLOW WILL BE FAVORABLE
FOR INCREASING POPS WHICH OUR FORECASTS WILL INDICATE.  JJ

.AVIATION...ISOLATED TO SCATTERED CONVECTION WILL CONTINUE INTO THE
EVENING HOURS. THE STORMS WILL BE PRIMARILY OVER THE HIGHER TERRAIN
AREAS. STRONG WIND GUSTS AND HAIL WILL BE POSSIBLE WITH THESE
STORMS. THE CONVECTION WILL END BY MIDNIGHT AND REDEVELOP BY
TOMORROW AFTERNOON. THIS AVIATION SECTION NOT UPDATED FOR AMENDMENTS.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 19, 10:03 AM MST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1003 AM MST TUE JUL 19 2005

AZZ006>008-015>018-037-038-200700-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
NORTHERN GILA COUNTY-OAK CREEK AND SYCAMORE CANYONS-
WESTERN MOGOLLON RIM-WHITE MOUNTAINS-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-
1003 AM MST TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...SOUTHERN APACHE...SOUTHERN
NAVAJO...NORTHERN GILA...YAVAPAI AND WESTERN COCONINO COUNTIES.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED BY MIDDAY OVER THE
EASTERN MOGOLLON RIM AND WHITE MOUNTAINS. BRIEF HEAVY RAIN AND
SMALL HAIL WILL ACCOMPANY THESE STORMS. BY MID TO LATE AFTERNOON...
STORMS WILL MOVE SOUTHWARD OFF THE HIGHER TERRAIN INTO NORTHERN
GILA AND PORTIONS OF YAVAPAI COUNTY. A FEW OF THESE STORMS MAY BE
STRONG WITH HIGH WIND GUSTS AND HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY
AND THURSDAY WITH AN INCREASING TREND FRIDAY THROUGH MONDAY...AS
ADDITIONAL MOISTURE MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ004-005-009>014-039-040-200700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-
1003 AM MST TUE JUL 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...NORTHERN APACHE...NORTHERN
NAVAJO AND EASTERN COCONINO COUNTIES.

.DAY ONE...TODAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA THURSDAY WITH AN
INCREASING TREND FOR FRIDAY AND INTO THE WEEKEND...AS ADDITIONAL
MOISTURE MOVES IN.

JJ

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 1:18 PM MSTSevere Thunderstorm WarningFGZCoconino30 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.